Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Feb 2, 2024, 5:06 PM CST for Haskell County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2024, 5:06 PM CST (23:06 UTC)
- Expired
- Feb 2, 2024, 5:30 PM CST
- In force
- 24 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Feb 2, 4:28 PM CST, 38 minutes earlier.
Area forecast discussion, Feb 2, 4:28 PM CST, 38 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 428 PM CST Fri Feb 2 2024 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE FOR SEVERE STORM OUTLOOK... Issued at 428 PM CST Fri Feb 2 2024 Current radar imagery shows some high based thunderstorms along a dry line stretching from Bakersfield northeast through Aspermont. Surface observations show a generally N to S oriented cold front across the western TX Panhandle and down into the Big Bend region (with temperatures down in the upper 50s to low 60s west of it with strong west winds of 25-35 mph and gusts to 50 mph), while the aforementioned NE to SW oriented dry line was just east of that region, with dew points in the upper 40s to mid 50s east of the dryline and low 30s west of it. Models indicate that the cold front will catch up to the dry line in the next few hours as an upper trough pushes across TX. Strong, widespread lift in advance of the trough will combine with some moisture and instability (ML CAPEs of 1000-1500 J/KG) to produce widespread thunderstorms along the front/dryline as it moves through the region. For the most part (except in Runnels county where there is an isolated shower/storm), there seems to be enough capping in the warm sector to inhibit storm development, and so most storms are expected to accompany the dry line/cold front this evening as it passes through. Effective shear east of the dry-line is currently marginal, at around 25-30 kt, which could be enough for supercellular structures should any storms develop, with large hail being the main hazard, although damaging downdrafts are also possible with downdraft CAPEs near 1000 J/KG. Expect shear to increase this evening as the trough axis moves across the region. The strong lift with the trough and front will likely cause storms to quickly congeal into a line early or mid this evening, which will cause damaging winds to be an increasing concern. Look for storms to push from west to east across the region between now and around 11pm or 12 am. Due to some low-level shear, an isolated tornado cannot be ruled out. && .SHORT TERM... (This evening through Saturday) Issued at 204 PM CST Fri Feb 2 2024 ...Strong to severe thunderstorms possible late this afternoon and evening... The main concern in the short term period will be the chance for thunderstorms, some of which may be strong to severe during the late afternoon and evening hours. Early this afternoon, an upper level trough was advancing east across the Desert Southwest. This system will eventually close off into an upper low across northeastern New Mexico and the Texas Panhandle later this evening and overnight. Associated Pacific front will advance east across eastern New Mexico and West Texas this afternoon and will move across our area during the evening/overnight hours. Scattered showers and thunderstorms are expected to develop across western portions of the Big Country, Concho Valley and northern Edwards Plateau by late afternoon, with storms increasing in coverage through the evening hours as they move east. Although instability will be rather modest, steep lapse rates and increasing deep layer shear will allow for a few rotating storms initially, with activity forming into a line or broken line of storms by mid to late evening. The greatest risk for strong/severe storms will be east of a Haskell, Robert Lee to Ozona line, where large hail up to 2 inches is possible, along with a threat for damaging winds in excess of 60 mph. An isolated tornado is also possible. Most of this activity will push east of the forecast area by midnight, although storms may linger a bit longer over far southeast sections. Skies will clear from west to east overnight, with sunny and cooler temperatures expected for Saturday. Gusty west winds will develop on the back side of the upper level system Saturday morning and persist into Saturday night and early Sunday. We have issued a Wind Advisory for the Concho Valley, northern Edwards Plateau and western portions of the northwest Hill Country from 9 AM Saturday through 9 AM Sunday. Sustained west to northwest winds of 25 to 35 mph, with gusts to 50 mph is expected across this area, with lighter winds farther north across the Big Country. Lows tonight will be in the 40s, with highs on Saturday in the low to mid 60s. && .LONG TERM... (Saturday night through next Friday) Issued at 216 PM CST Fri Feb 2 2024 ...Strong west/northwest winds expected through Sunday with benign pattern and seasonal temperatures through midweek... The start of the long term will largely be characterized by the strong winds expected behind the frontal passage/convection overnight tonight. As the upper low begins to drop southeast into the Red River region, a strong jet will form in the low to mid levels of the entrance region of the trough. With skies clearing post-convection, these strong winds will be able to mix down to the surface. Coupled with a tightened pressure gradient from the corresponding surface low, winds out of the west will pick up Saturday afternoon and peak during the overnight hours Saturday into Sunday. With sustained winds in the 25-35 mph range with gusts of 50+ mph possible, we have gone ahead and issued a Wind Advisory for the Concho Valley, Northern Edwards Plateau, and portions of the Northwest Hill Country. Confidence decreases significantly with northward extent as the gradient for the strongest winds will be fairly tight. The advisory runs through 9AM Sunday as winds will gradually come down through the day with the upper low pushing into east Texas. We will also have to watch for the potential of blowing dust during this time period as west/northwest winds tend favor this possibility. Visibilities may be reduced, especially during the overnight hours. Though winds will remain marginally strong during the day on Sunday, cold air advection will be weak overall as winds shift from the northwest to a more northerly direction. As such, highs Sunday will only take a minor hit in the low to mid 60s. The first half of next week will be rather benign weather-wise as a strong upper ridge sets in ahead of the next system moving onto the west coast. Winds will veer to the south by Tuesday, allowing for a slow and steady warm-up through mid next week with daytime highs in the upper 50s to mid 60s through Wednesday. The next upper level trough begins to move into the region by late next week, bringing us our next possible chances for rain on Friday. We will keep a close eye on this next system as most mid range models are in decent agreement concerning the potential strong amplitude of the trough. Current outputs look marginal at best but it will be worth keeping an eye on the dynamics going forward. && .AVIATION... (18Z TAFS) Issued at 1148 AM CST Fri Feb 2 2024 Currently seeing MVFR ceilings across the terminals but a transition to VFR will occur through early afternoon as stratus lifts/scatters out. South to southwest winds will gust 20 to 25 knots this afternoon, decreasing to 15 knots or less this evening. Scattered showers and thunderstorms are expected to develop from west to east, mainly after 03/00Z. Will include TEMPO groups for TSRA at all terminals this forecast cycle. Some of the storms could be strong to severe, with damaging winds and large hail possible. Convection will end by midnight, with VFR expected into Saturday morning. Gusty west winds will develop across the terminals Saturday morning, as a Pacific front moves through. && .PRELIMINARY POINT TEMPS/POPS... Abilene 47 65 45 63 / 70 0 0 0 San Angelo 45 65 46 65 / 90 0 0 0 Junction 44 65 45 65 / 90 0 0 0 Brownwood 45 65 43 63 / 90 0 0 0 Sweetwater 45 63 45 61 / 40 0 0 0 Ozona 42 63 43 65 / 70 0 0 0 Brady 46 63 47 63 / 90 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 AM Saturday to 9 AM CST Sunday for Coke- Concho-Crockett-Irion-Kimble-Menard-Runnels-Schleicher-Sterling- Sutton-Tom Green. && SHORT TERM...24 LONG TERM....50 AVIATION...24
Hazardous weather outlook, Feb 2, 2:40 PM CST, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 240 PM CST Fri Feb 2 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-032045- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 240 PM CST Fri Feb 2 2024 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to develop across western portions of the forecast area late this afternoon, and spread east across the remainder of the forecast area this evening. Some of the storms may be strong to severe, with large hail and damaging winds the main threats. An Isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty west to northwest winds will develop across the area Saturday morning through Sunday morning. A Wind Advisory is in effect for the Concho Valley, northern Edwards Plateau and western portions of the northwest Hill Country from 9 AM Saturday through 9 AM Sunday, where sustained winds of 25 to 35 mph, with gusts to 50 mph is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening.
In the hours before
Special weather statement, Feb 2, 3:50 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service San Angelo TX
350 PM CST Fri Feb 2 2024
TXZ049-113-022215-
Fisher TX-Jones TX-
350 PM CST Fri Feb 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JONES AND
NORTHEASTERN FISHER COUNTIES THROUGH 415 PM CST...
At 350 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Hitson, or 7 miles northeast of Roby, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hamlin and Hitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 10036 3296 10002 3273 10027 3283 10047
3297 10037
TIME...MOT...LOC 2150Z 216DEG 28KT 3284 10032
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DanielsSpecial weather statement, Feb 2, 4:15 PM CST, 51 minutes before
Special Weather Statement
National Weather Service San Angelo TX
415 PM CST Fri Feb 2 2024
TXZ049-113-022245-
Fisher TX-Jones TX-
415 PM CST Fri Feb 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JONES AND
NORTHEASTERN FISHER COUNTIES THROUGH 445 PM CST...
At 415 PM CST, Doppler radar was tracking a strong thunderstorm over
Hitson, or over Hamlin, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hamlin, Mccaulley, and Hitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3272 10016 3280 10043 3296 10032 3296 10002
TIME...MOT...LOC 2215Z 207DEG 24KT 3288 10018
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DanielsSpecial weather statement, Feb 2, 4:19 PM CST, 47 minutes before
Special Weather Statement
National Weather Service San Angelo TX
419 PM CST Fri Feb 2 2024
TXZ064-065-022300-
Coke TX-Sterling TX-
419 PM CST Fri Feb 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN COKE AND STERLING
COUNTIES THROUGH 500 PM CST...
At 419 PM CST, Doppler radar was tracking a strong thunderstorm 12
miles east of Garden City, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sterling City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3208 10127 3209 10073 3204 10069 3177 10086
3162 10126 3164 10127
TIME...MOT...LOC 2219Z 231DEG 36KT 3182 10128
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DanielsSpecial weather statement, Feb 2, 5:00 PM CST, 6 minutes before
Special Weather Statement
National Weather Service San Angelo TX
500 PM CST Fri Feb 2 2024
TXZ054-064-065-022345-
Nolan TX-Coke TX-Sterling TX-
500 PM CST Fri Feb 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN COKE...NORTHEASTERN
STERLING AND SOUTHWESTERN NOLAN COUNTIES THROUGH 545 PM CST...
At 459 PM CST, Doppler radar was tracking a strong thunderstorm near
Sterling City, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sterling City, Maryneal, Silver, Sanco, E.V. Spence Reservoir Near
Paint Creek Recreation Area, and The Intersection Of Highway 158 And
Ranch Road 2059.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3209 10100 3208 10067 3222 10067 3229 10047
3197 10032 3169 10110
TIME...MOT...LOC 2259Z 238DEG 35KT 3191 10093
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DanielsThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 1:26 PM CST | Wind Advisory | SJT | Coke, Concho, Crockett, Irion, Kimble, McCulloch and 8 more | 47 hr |
| Feb 2, 3:50 PM CST | Special Weather Statement | SJT | Fisher | 25 min |
| Feb 2, 4:15 PM CST | Special Weather Statement | SJT | Fisher | 30 min |
| Feb 2, 4:19 PM CST | Special Weather Statement | SJT | Sterling | 41 min |
| Feb 2, 4:41 PM CST | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 64 min |
| Feb 2, 5:00 PM CST | Special Weather Statement | SJT | Coke, Sterling | 45 min |
| Feb 2, 5:30 PM CST | Tornado Warning | SJT | Haskell | 27 min |
| Feb 2, 5:37 PM CST | Special Weather Statement | SJT | Irion | 38 min |
| Feb 2, 5:54 PM CST | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 51 min |
| Feb 2, 5:55 PM CST | Severe Thunderstorm Warning | SJT | Haskell | 65 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.